Volume 13, Number 3, July-September 2007
|Page(s)||503 - 527|
|Published online||05 June 2007|
Uniformly exponentially stable approximations for a class of second order evolution equations
Application to LQR problems
Institut Elie Cartan University of Nancy-I, POB 239, Vandœuvre-les-Nancy 54506, France; email@example.com
2 INRIA Lorraine, Projet CORIDA.
Revised: 19 January 2006
We consider the approximation of a class of exponentially stable infinite dimensional linear systems modelling the damped vibrations of one dimensional vibrating systems or of square plates. It is by now well known that the approximating systems obtained by usual finite element or finite difference are not, in general, uniformly stable with respect to the discretization parameter. Our main result shows that, by adding a suitable numerical viscosity term in the numerical scheme, our approximations are uniformly exponentially stable. This result is then applied to obtain strongly convergent approximations of the solutions of the algebraic Riccati equations associated to an LQR optimal control problem. We next give an application to a non-homogeneous string equation. Finally we apply similar techniques for approximating the equations of a damped square plate.
Mathematics Subject Classification: 93D15 / 65M60 / 65M12
Key words: Uniform exponential stability / LQR optimal control problem / wave equation / plate equation / finite element / finite difference
© EDP Sciences, SMAI, 2007
Current usage metrics show cumulative count of Article Views (full-text article views including HTML views, PDF and ePub downloads, according to the available data) and Abstracts Views on Vision4Press platform.
Data correspond to usage on the plateform after 2015. The current usage metrics is available 48-96 hours after online publication and is updated daily on week days.
Initial download of the metrics may take a while.